It looks like you're using an Ad Blocker.
Please white-list or disable AboveTopSecret.com in your ad-blocking tool.
Some features of ATS will be disabled while you continue to use an ad-blocker.
Fears over the side effects of Tamiflu grew last night as it was revealed that the number of suspected adverse reactions had doubled in one week.
Figures from the drugs safety watchdog, seen by the Daily Mail, show there have been 293 reports of side effects from the powerful antiviral since the beginning of April, when the swine flu outbreak began.
This compares to the 150 reported the week before - a jump of 143 in only seven days. The cases include heart and eye problems, and psychiatric disorders.
The figures come only a few days after a study showed that more than half of children who take Tamiflu suffer from nausea, nightmares and other reactions.
The massive rise coincides with the launch of the National Pandemic Flu Service, which allows Britons for the first time to get Tamiflu over the phone or internet without the intervention of a GP.
In the first three days of its operation - between 24 and 26 July - no fewer than 150,000 Tamiflu packs were handed out.
A growing number of doctors have raised concerns over whether the drug is being handed out too readily, putting many at needless risk of side effects when in the majority of instances, swine flu is a mild illness.
Originally posted by limesta
Well its not all bad news, I've recently started taking tamiflu and within 24hours was feeling significantly better. That being said I'm in Australia and was only prescribed tamiflu when i showed all symptoms and my body temp was verging on 40C.
The idea of not having to go to a doctor is a little scary any prescription drug is going to have negative effects if taken when not needed.